... Have you been told its rare and not much they can do? Are there many of us out there?
6 Oct 2012
Diabetic autonomic neuropathy (DAN) is a result of poor glycemic control which adversely affects your internal organs particularly your heart and blood vessels, your stomach, your bladder and bowels. It can occur to any diabetic particularly if not careful with glycemic monitoring. The best way to reduce the progression of DAN is to educate yourself about glycemic control as much as possible, monitor and stabilize your glucose levels and treat any symptoms you are having as a result of the DAN. Don't despair, it is possible to interrupt the progression of DAN with proper glycemic control.
6 Oct 2012
Hi Grace Mae, I suffer from neuropathy, yet it is not due to diabetes. But neuropathy is very painful no matter the cause. Mine is due to fibromyalgia.
The pain is truly the worst pain I've ever had, and I've had fibro for about twelve years, which is painful in itself. But the neuropathy is enough to make me nutty!
I hope your neuropathy is controlled by medication, I take oxycodone and Neurontin (or gabapentin - the generic) and they both help a little, I am able to live my life with some semblance of order and have some fun. When I am busy (socially speaking) I don't notice the pain as much.
Are you on any medications, besides meds for diabetes?
I really feel for you, it's no easy time when one feels as if their body, or parts of their body is stinging like mad.
I wish you all the best.
3 Jun 2013
Hi Gracie, I have both Diabetic Periphetal and Autonomic Neuropathy. I won't go into details on the Peripheral I will just talk about the Autonomic Neuropathy since that is what you asked about in your question. The symptoms I am currently experiencing are the following: Orthostatic Hypotension (my blood pressure drops 35 points when I go from lying to standing), ED (self explanitary), loss of sensation of my bladder (I never ever feel the urge to urinate). So these are my symptoms. You are not alone.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 30 May 2010
After a year of chronic nerve and muscle pain, muscle twitching, swelling, tingling, recent skin changes, now lightheadedness, I have just been ...
2 answers • 3 Apr 2011
epalrestat ( an aldose reductase inhibitor ) is used in treament of diabetic neuropathy. is it safe and can it be used in prevetion?what are itws ...
1 answer • 5 Apr 2012
I am wondering if I am in the right place to have them answered. She is having trouble eating. She eats very little bits and says she feels full, and ...
9 answers • 20 Mar 2013